Hepatitis B antiviral treatment, need to be wary of side effects

Nucleoside (acid) drugs are effective anti-HBV drugs and have a good effect on improving liver function and stabilizing the disease. Currently, the clinically used nucleoside (acid) drugs are tenofovir, entecavir, telbivudine, adefovir and lamivudine. In the long-term application process, side effects such as increased serum creatine kinase, impaired calcium and phosphorus metabolism, impaired renal function, and lactic acidosis are unavoidable. Patients need to be aware of and prevent them.

Elevated serum creatine kinase

Creatine kinase (CK) is low in normal human blood, but when muscle and heart are damaged, it is released from the cells and runs into the blood, which raises the level of CK in the blood. Such as myocardial infarction, myositis, rhabdomyolysis, hypothyroidism and other diseases of patients with elevated levels of CK in blood. Physiologically elevated serum CK may also occur after strenuous exercise, in maternal and newborns. Nucleoside (acid) drugs can cause elevated serum CK, with telbivudine being the most prominent. There is an increase in CK during the treatment of telbiff. Don’t panic, you can observe it first. It is generally believed that when the serum CK level rises below 5 times the upper limit of normal value, it can be closely observed, without adjusting the treatment plan, the patient should reduce exercise; those whose serum CK level rises between 5 and 10 times the upper limit of normal value should be considered Decrease the drug dose; those whose serum CK level rises more than 10 times the upper limit of normal should consider stopping the drug and changing the treatment plan.

Disorders of calcium and phosphorus metabolism

Nucleoside (acid) drugs cause calcium and phosphorus metabolism disorders and osteomalacia, mainly seen in adefovir and tenofovir. According to reports, calcium and phosphorus metabolism disorders caused by adefovir occur mostly after 3 years of medication, and 80.95% occur during 3 to 7 years of medication. Tenofovir is the latest anti-hepatitis B virus drug. There were no reports of calcium and phosphorus metabolism disorders at the beginning of the market. However, over time, its related side effects have also caused clinical concern.

At present, it is believed that calcium and phosphorus metabolism disorders caused by nucleoside (acid) drugs are mainly secondary to drug-induced renal tubular acidosis: renal proximal tubule reabsorption disorder, increased urine phosphorus excretion, and hypophosphatemia, calcium and phosphorus Decreased sedimentation and affected bone mineralization; insufficient intracellular phosphorus leads to reduced 1-α hydroxylase activity, decreased synthesis of 1,25-dihydroxyvitamin D3 in the kidney, and decreased blood calcium; inhibited reabsorption of calcium by the renal tubules . These multiple effects ultimately lead to osteomalacia. Therefore, for patients taking long-term nucleoside (acid) drugs, especially adefovir and tenofovir, it is important to regularly detect serum calcium and phosphorus levels.

Impaired renal function

Renal function damage caused by nucleoside (acid) drugs is more common in patients who have been taking adefovir and tenofovir for a long time. It is time-, dose-dependent, and reversible. It is manifested as renal tubular dysfunction, interstitial nephritis, Acute tubular necrosis, Fanny’s syndrome, etc. Studies have shown that taking adefovir 10 mg daily for 5 years, the incidence of renal impairment is 3% to 8%; tenofovir is less toxic than adefovir. In the treatment of AIDS, The incidence of tenofovir-related renal impairment was 40% to 60%.

Adefovir and tenofovir are actively excreted through the kidney through the renal tubules and excreted through the kidney. Higher concentrations of drugs around the renal tubules can affect the reabsorption and secretion of the renal tubules, and can cause renal tubular cell apoptosis in severe cases. Therefore, patients with existing renal impairment should be cautious when choosing adefovir and tenofovir; those who have long-term use of nucleoside (acid) drugs should regularly check serum urea nitrogen, creatinine, and glomerular filtration rate.

Lactic acidosis

Nucleoside (acid) drugs are rare in lactic acidosis. Some studies suggest that while nucleoside drugs inhibit HBV polymerase, they also have an inhibitory effect on human mitochondrial polymerase, leading to a large amount of lactic acid accumulation and lactic acidosis. Lactic acid poisoning caused by nucleoside drugs is more common in patients with decompensated liver cirrhosis or liver failure, and the onset is rapid (can quickly progress to liver steatosis, liver failure), and the mortality rate is high. Some scholars believe that patients with severe hepatitis B should pay attention to the selection of antiviral drugs, and general patients should also pay attention to evaluating the potential risk of lactic acidosis, and the serum lactic acid level should be regularly reviewed during the treatment.